MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ PANOPTIX TORIC TRIFOCAL IOL; LENS, MULTIFOCAL

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ PANOPTIX TORIC TRIFOCAL IOL; LENS, MULTIFOCAL
Model Number TFNT30
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Visual Impairment (2138); Visual Disturbances (2140)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A sample device was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.There have been one other complaints reported in the lot number.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A surgeon reported that following an intraocular lens (iol) implant procedure, the patient experienced poor vision and glare.The iol was exchanged for another lens with same diopter 1 month following the initial implant procedure.No further information available.
 
Additional Manufacturer Narrative
Additional information provided in b.5., d.9., h.3., h.6., and h.10.The lens was returned for evaluation.Solution is dried on the lens.The lens was returned cut in half, typical of insertion and removal from the eye.The haptics are twisted within the posts of the lens case.A scratch is observed on the optic of one half of the lens.A split is observed beside the cut area of one half of the lens.A power and resolution inspection could not be conducted due to extensive damage.Associated products were not provided.It is unknown if qualified products were used.The product investigation could not identify a root cause for the reported complaint.A power and resolution inspection could not be conducted due to extensive damage.The power and resolution of each lens is 100% evaluated during the manufacturing process to determine acceptability per model and diopter.The lens was replaced with the same model and diopter.The patients condition has been resolved.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
Additional information has been received and stated that, the patient symptoms were resolved.

Brand Name
ACRYSOF IQ PANOPTIX TORIC TRIFOCAL IOL
Common Device Name
LENS, MULTIFOCAL
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key16292910
Report Number1119421-2023-00241
Device Sequence Number12400300
Product Code MFK
UDI-Device Identifier00380652389921
UDI-Public00380652389921
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
P040020
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2023
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 04/04/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/31/2024
Device Model NumberTFNT30
Device Catalogue NumberTFNT30.175
Device Lot Number12756579
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/09/2023
Supplement Date Received by Manufacturer03/06/2023
Initial Report FDA Received Date02/03/2023
Supplement Report FDA Received Date04/04/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/07/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown